Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jun 9, 2013, 6:58 PM CDT for Holmes County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2013, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 9, 2013, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:10 PM CDT | TSTM WND DMG | 2 Se Lexington, MS | ONE TREE DOWN ON HIGHWAY 17. REPORTED BY LEXINGTON PD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311
WFUS54 KJAN 092358
TORJAN
MSC051-100045-
/O.NEW.KJAN.TO.W.0067.130609T2358Z-130610T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT SUN JUN 9 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 659 PM CDT...A TORNADO WAS INDICATED NEAR MCMILLAN MOVING EAST
AT 15 MPH.
* THE TORNADO WILL BE NEAR...
MCMILLAN BY 705 PM CDT...
DURANT BY 725 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
LAT...LON 3316 8979 3313 8979 3311 8983 3307 8982
3305 8984 3304 8983 3303 8985 3303 9001
3313 9003 3318 8978 3317 8977
TIME...MOT...LOC 2359Z 258DEG 12KT 3307 8995
$$
191 follow-up statement
057
WWUS54 KJAN 100037
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT SUN JUN 9 2013
MSC051-100047-
/O.EXP.KJAN.TO.W.0067.000000T0000Z-130610T0045Z/
HOLMES MS-
737 PM CDT SUN JUN 9 2013
...THE TORNADO WARNING FOR EAST CENTRAL HOLMES COUNTY WILL EXPIRE AT
745 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED AND THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3316 8979 3313 8979 3311 8983 3307 8982
3305 8984 3304 8983 3303 8985 3303 9001
3313 9003 3318 8978 3317 8977
TIME...MOT...LOC 0037Z 258DEG 12KT 3310 8980
$$
OLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:56 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 3:56 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 356 PM CDT SUN JUN 9 2013 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION IS ONGOING THIS AFTERNOON BUT HAS REMAINED FAIRLY TAME THUS FAR. THE MAJORITY OF THE ACTIVITY HAS BEEN GENERALLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR WHERE LIFT FROM AN UPPER DISTURBANCE HAS COMBINED WITH ADEQUATE MOISTURE(PW VALUES IN EXCESS OF 1.7 TO NEAR 2 INCHES PER LATEST MESOANALYSIS) AND DAYTIME HEATING. MUCH OF THIS ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS THOUGH THERE COULD BE SOME LOCALLY HEAVY DOWNPOURS THAT MAY LEAD TO LOCALIZED FLASH FLOODING GIVEN POTENTIAL FOR BACKBUILDING STORMS. IN ADDITION...AN UPPER LEVEL TROUGH IS CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS TRACKING EAST. AS THIS FEATURE ENHANCES LIFT ACROSS OUR AREA...THIS SHOULD HELP GENERATE CONVECTION ACROSS MY WESTERN ZONES THIS AFTERNOON INTO THE EVENING HOURS. GIVEN THAT THIS AREA REMAINS UNTAPPED FROM PREVIOUS CONVECTION....THERE STILL REMAINS THE POTENTIAL FOR STRONG TO SEVERE STORMS IN THIS REGION. BASED ON LATEST MESOANALYSIS...LOW LEVEL LAPSE RATES NEAR 8 C/KM AND SHEAR VALUES EXCEEDING 25-30KTS WITH SUFFICIENT SBCAPE SHOULD GENERATE SOME VIGOROUS CONVECTION WITH POTENTIAL FOR GUSTY WINDS UP TO 60MPH AND SMALL HAIL. AS THE UPPER TROUGH TRACKS EAST...STORM ACTIVITY SHOULD CONTINUE EAST AS WELL...ESPECIALLY FOR LOCATIONS ALONG AND NORTH OF I-20. OTHER CONVECTION SHOULD GRADUALLY DIMINISH WITH LOSS OF DAYTIME HEATING. BY 12Z MONDAY THE UPPER LOW WILL BE LOCATED ACROSS THE ILLINOIS-INDIANA BORDER WITH THE MAIN TROUGH AXIS ACROSS THE EASTERN SECTION OF MY CWA. SOME OF THE HI-RES MODELS INDICATE THAT ALL OF THE CONVECTION ASSOCIATED WITH THIS SHOULD BE OUT OF THE CWA BY MONDAY MORNING. OTHER GLOBAL MODELS ARE A LITTLE LESS PROGRESSIVE. HAVE LEFT IN MOS POPS DURING THE MORNING HOURS TO ACCOUNT FOR RESIDUAL/SLOWER PROGRESSION OF CONVECTION. BEYOND THIS...MUCH OF THE MODEL GUIDANCE DOES INDICATE THAT DRIER AIR WILL MOVE IN AS UPPER RIDGING TO THE WEST STARTS TO EASE INTO THE REGION. HAVE GONE AHEAD AND FOLLOWED CONSENSUS AND LEFT THE AFTERNOON DRY FOR THE REGION. TEMPERATURES SHOULD BE ABLE TO WARM INTO THE 90S MONDAY FOLLOWING MORNING CONVECTION. THE UPPER TROUGH WILL BE EAST OF THE REGION BY MONDAY EVENING...LEAVING THE ARKLAMISS REGION UNDER NORTHWEST FLOW ALOFT AS THE RIDGE OVER THE SOUTHERN PLAINS STARTS TO PROGRESS EASTWARD. GUIDANCE POPS HAVE CONTINUED TO COME IN DRIER FOR MONDAY NIGHT AND FEEL THIS IS FAIRLY GOOD. HOWEVER...GIVEN THE NORTHWEST FLOW ALOFT THERE IS SOME SUGGESTION IN THE MODELS THERE COULD BE A WEAK DISTURBANCE THAT MOVES THROUGH EASTERN MISSISSIPPI/NORTHERN ALABAMA MONDAY NIGHT. THIS IS SHOWN TO HAVE POTENTIAL TO CLIP MY FAR NORTHEASTERN ZONES NEAR THE GOLDEN TRIANGLE AREA. HAVE LEFT IN SLIGHT CHANCE POPS FOR THIS POSSIBILITY. BY TUESDAY...591DM HEIGHTS WILL BE WELL ENTRENCHED OVER THE REGION AND MUCH DRIER WEATHER IS EXPECTED. NORMALLY THIS WOULD SUGGEST PRETTY HOT CONDITIONS. HOWEVER...GIVEN HOW WET THE REGION HAS BEEN...THIS SHOULD KEEP HIGH TEMPERATURES FROM REACHING THE MID TO UPPER 90S. MAV HIGHS WERE CUT BY A COUPLE OF DEGREES AT MANY SITES TO ACCOUNT FOR THIS. DESPITE SLIGHTLY LOWER TEMPERATURES(BUT STILL IN THE LOW TO MID 90S)... CONDITIONS WILL BE STEAMY AS DEWPOINTS WILL REMAIN HIGH. THIS WILL LEAD TO HIGHER HEAT INDICES ACROSS THE REGION. AREAWIDE...WE COULD SEE HEAT INDICES FROM 97-99 DEGREES AND EVEN EXCEEDING 100 DEGREES NORTH OF I-20. OVERNIGHT LOWS THROUGH THE PERIOD WILL REMAIN WARM INTO THE UPPER 60S/LOWER 70S. /28/ .LONG TERM...WEDNESDAY THROUGH SUNDAY...PRETTY QUIET CONDITIONS LOOK TO BE IN STORE TUESDAY AND BEYOND AS THE ARKLAMISS IS SITUATED ON THE EASTERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE SOUTH-CENTRAL PLAINS. SOUTHWESTERLY SURFACE WINDS TUE AND WED AFTERNOON MAY AID IN SEA BREEZE ENCROACHMENT ON OUR SOUTHERN ZONES WHICH COULD BRING ISOLATED SHOWERS OR STORMS. OTHERWISE IT LOOKS QUIET WITH AFTERNOON TEMPS IN THE LOWER TO MIDDLE 90S EACH AFTERNOON...SOME 3 TO 6 DEGREES ABOVE NORMAL. A COOL FRONT WILL APPROACH THE REGION SOMETIME THU AFTERNOON OR EVENING WHICH SHOULD BRING A DECENT (NOT TERRIFIC) CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY DURING THIS TIME. CONVECTION ALONG/AHEAD OF THE FRONT WILL HAVE AN ABUNDANCE OF INSTABILITY TO WORK WITH DUE TO THE WARM SURFACE TEMPS AND DEW POINTS IN THE LOWER 70S SO WE'LL HAVE TO KEEP AN EYE ON THE STRONG/SEVERE STORM POTENTIAL AS IT'S NOT OUT OF THE QUESTION. LOOKS LIKE THE SLIGHTLY DRIER AIR IN WAKE OF THE FRONT WILL OVERSPREAD THE NORTHEASTERN HALF OF THE AREA FRI INTO SAT BEFORE THE FRONT WASHES OUT. WEAK CONVERGENCE IN VICINITY OF THE FRONT NOW SITUATED SOMEWHERE ALONG OR SOUTH OF I-20 COULD VERY WELL PROVIDE IMPETUS FOR ADDITIONAL DIURNAL CONVECTION BOTH FRI AND SAT AFTERNOONS...ALTHOUGH THE GFS IS NOT QUITE CONVINCED AS IT SHOWS THE UPPER RIDGE/STRONG SUBSIDENCE CENTERED ALMOST DIRECTLY OVER THE REGION. ANY CHANCE FOR SHOWERS AND STORMS SUNDAY WILL ALSO BE TIED TO THE POSITION OF THE UPPER RIDGE...UNCERTAINTY ABOUNDS. OTHER THAN A FEW MINOR ADJUSTMENTS TO AFTERNOON HIGHS THE GFS MOS TEMPS AND POPS LOOKED REASONABLE AND WERE GENERALLY FOLLOWED. /BK/ && .AVIATION...FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL BE TIMING STORMS AND ANY IMPACTS TO TERMINAL SITES. MAIN PRECIP REGION IS ACROSS THE E HALF. HOWEVER...LATE AFTERNOON/EVENING ACTIVITY IS EXPECTED ACROSS THE W/NW LOCATIONS. STRONGER WIND GUSTS WILL BE POSSIBLE WITH THIS LATER ACTIVITY. LATER TONIGHT...FOCUS WILL SHIFT TO POTENTIAL MVFR CEILINGS WITH AN OCCASIONAL OPPORTUNITY FOR SOME IFR CEILINGS. SOME MVFR VIS CONDITIONS MAY ALSO OCCUR. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 91 71 94 / 63 10 1 3 MERIDIAN 69 91 68 94 / 67 23 6 3 VICKSBURG 67 91 69 93 / 53 3 1 4 HATTIESBURG 71 91 71 95 / 50 35 7 3 NATCHEZ 70 90 70 93 / 40 10 5 3 GREENVILLE 69 92 71 94 / 48 3 1 4 GREENWOOD 68 90 70 94 / 60 5 1 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/BK/CME
Hazardous weather outlook, Jun 9, 2:20 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT SUN JUN 9 2013 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>029-034>036- 040>042-047-101930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 220 PM CDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD CONTAIN 50 TO 60 MPH WIND GUSTS AND SMALL HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED INTO THIS EVENING. LAZ024-026-MSZ030>033-037>039-043>046-048>066-072>074-101930- CATAHOULA-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 220 PM CDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Jun 9, 5:09 PM CDT, 1 hour 49 minutes before
LAZ024-026-092255-
CONCORDIA LA-CATAHOULA LA-
509 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT SUN JUN 9 2013
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 9 MILES WEST OF LEE BAYOU TO 4 MILES SOUTHWEST
OF LARTO AT 508 PM CDT...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CATAHOULA AND CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3173 9176 3184 9157 3175 9154 3173 9138
3162 9141 3162 9152 3157 9140 3152 9152
3137 9147 3141 9158 3128 9151 3126 9165
3105 9156 3097 9166 3103 9164 3104 9172
3119 9168 3131 9187 3124 9200 3128 9202
TIME...MOT...LOC 2208Z 236DEG 13KT 3175 9169 3133 9192
19Special weather statement, Jun 9, 5:27 PM CDT, 1 hour 31 minutes before
MSZ048-049-092325-
RANKIN MS-HINDS MS-
527 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT SUN JUN 9 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF JACKSON AT 525 PM CDT...MOVING EAST AT
20 MPH. THIS STORM WILL AFFECT THE CITIES OF CLINTON...JACKSON...
PEARL...FLOWOOD...AND BRANDON OVER THE NEXT HOUR.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL HINDS AND CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3217 9033 3234 9037 3240 9012 3240 9006
3241 9007 3244 8998 3222 8993
TIME...MOT...LOC 2225Z 258DEG 16KT 3227 9024
19Special weather statement, Jun 9, 5:29 PM CDT, 1 hour 29 minutes before
MSZ036-092315-
HOLMES MS-
529 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT SUN JUN 9 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF HOWARD AT 529 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3326 8993 3316 8986 3314 8991 3301 9029
3311 9036 3314 9033 3320 9033 3332 9011
TIME...MOT...LOC 2229Z 248DEG 14KT 3312 9024
19Special weather statement, Jun 9, 6:21 PM CDT, 37 minutes before
LAZ007-015-100005-
RICHLAND LA-MOREHOUSE LA-
621 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT SUN JUN 9 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
35 TO 45 MPH WINDS WAS LOCATED 5 MILES NORTH OF START AT 621 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3264 9192 3275 9164 3272 9162 3271 9164
3269 9162 3267 9164 3266 9160 3258 9159
3258 9155 3254 9154 3245 9190 3250 9192
3253 9191 3259 9194
TIME...MOT...LOC 2321Z 249DEG 14KT 3257 9184
19Special weather statement, Jun 9, 6:28 PM CDT, 30 minutes before
MSZ036-100015-
HOLMES MS-
628 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT SUN JUN 9 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LEXINGTON AT 628 PM CDT...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3321 8975 3320 8976 3319 8978 3317 8977
3316 8979 3313 8979 3311 8983 3309 8982
3308 8983 3297 9009 3312 9020 3328 8996
TIME...MOT...LOC 2328Z 246DEG 16KT 3310 9005
19Special weather statement, Jun 9, 6:35 PM CDT, 23 minutes before
MSZ049-100015- RANKIN MS- 635 PM CDT SUN JUN 9 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 635 PM CDT SUN JUN 9 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 35 TO 45 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF BRANDON AT 635 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3231 9001 3235 8973 3214 8973 3213 8998 TIME...MOT...LOC 2335Z 263DEG 28KT 3223 8989 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:13 PM CDT | Special Weather Statement | JAN | Jefferson | 42 min |
| Jun 8, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 49 min |
| Jun 8, 7:57 PM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Jun 8, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 59 min |
| Jun 8, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 57 min |
| Jun 8, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 42 min |
| Jun 8, 9:23 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
| Jun 8, 9:38 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Jun 9, 1:39 PM CDT | Flash Flood Warning | JAN | Lamar | 2 hr |
| Jun 9, 5:27 PM CDT | Special Weather Statement | JAN | Rankin | 58 min |
| Jun 9, 5:29 PM CDT | Special Weather Statement | JAN | Holmes | 46 min |
| Jun 9, 5:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 53 min |
| Jun 9, 5:59 PM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 91 min |
| Jun 9, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 50 min |
| Jun 9, 6:28 PM CDT | Special Weather Statement | JAN | Holmes | 47 min |
| Jun 9, 6:35 PM CDT | Special Weather Statement | JAN | Rankin | 40 min |
| Jun 9, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 56 min |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.